• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Jakafi (Ruxolitinib) Tablets

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)

 

July 2014

Summary View

WARNINGS AND PRECAUTIONS

Risk of Infection

Tuberculosis

  • Tuberculosis infection has been reported in patients receiving Jakafi. Observe patients receiving Jakafi for signs and symptoms of active tuberculosis and manage promptly. Prior to initiating Jakafi, patients should be evaluated for tuberculosis risk factors, and those at higher risk should be tested for latent infection. Risk factors include, but are not limited to, prior residence in or travel to countries with a high prevalence of tuberculosis, close contact with a person with active tuberculosis, and a history of active or latent tuberculosis where an adequate course of treatment cannot be confirmed. For patients with evidence of active or latent tuberculosis, consult a physician with expertise in the treatment of tuberculosis before starting Jakafi. The decision to continue Jakafi during treatment of active tuberculosis should be based on the overall risk-benefit determination.

Myelofibrosis Symptom Exacerbation Following Interruption or Discontinuation of Treatment with Jakafi

  • Following discontinuation of Jakafi, symptoms of myelofibrosis generally return to pretreatment levels over a period of approximately one week. Some patients have experienced one or more of the following adverse events after discontinuing Jakafi: fever, respiratory distress, hypotension, DIC, or multi-organ failure. If one or more of these occur after discontinuation of, or while tapering the dose of Jakafi, evaluate for and treat any intercurrent illness and consider restarting or increasing the dose of Jakafi. Instruct patients not to interrupt or discontinue Jakafi therapy without consulting their physician. When discontinuing or interrupting therapy with Jakafi for reasons other than thrombocytopenia or neutropenia consider tapering the dose of Jakafi gradually rather than discontinuing abruptly.

 

November 2013

Summary View

WARNINGS AND PRECAUTIONS

Risk of Infection
  • Serious bacterial, mycobacterial, fungal and viral infections may occur…